Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 23, NWS Fort Worth, TX

September 13, 20086 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Sep 13, 2008, 3:44 AM CDT for 6 counties in Texas. It took effect at Sep 13, 2008, 6:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2008, 3:44 AM CDT (08:44 UTC)
In effect from
Sep 13, 2008, 6:00 AM CDT
Expired
Sep 13, 2008, 11:43 AM CDT
In force
6 hr
Issued by
NWS Fort Worth, TX

Counties Comanche County, TX, Eastland County, TX, Lampasas County, TX, Mills County, TX, Stephens County, TX, Young County, TX

The radar

The Dyess AFB radar (KDYX), 73 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1302 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 130844
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
344 AM CDT SAT SEP 13 2008

...WIND ADVISORY IN AFFECT WEST OF A LAMPASAS...GRAHAM LINE...

.AS HURRICANE IKE MOVES NORTH ACROSS TEXAS...STRONG AND GUSTY NORTH
TO NORTHWEST WINDS CAN BE EXPECTED ACROSS THE WESTERN SECTIONS OF
NORTH TEXAS TODAY THROUGH 100 AM SUNDAY. THE STRONGEST GUSTS ARE
EXPECTED DURING THE AFTERNOON AND EVENING HOURS WHEN GUSTS MAY
EXCEED 40 MPH. FURTHER EAST AND CLOSE TO THE CENTER OF IKE...WINDS
WILL BE CONSIDERABLY STRONGER AND MORE DANGEROUS.


TXZ100-115-129-141-142-156-131700-
/O.NEW.KFWD.WI.Y.0023.080913T1100Z-080914T0600Z/
YOUNG-STEPHENS-EASTLAND-COMANCHE-MILLS-LAMPASAS-
INCLUDING THE CITIES OF...GRAHAM...OLNEY...BRECKENRIDGE...CISCO...
EASTLAND...RANGER...GORMAN...COMANCHE...DE LEON...GOLDTHWAITE...
LAMPASAS
344 AM CDT SAT SEP 13 2008

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT SUNDAY. 

THE WIND ADVISORY IS FOR THAT PART OF NORTH TEXAS WEST OF A LAMPASAS
TO GRAHAM LINE. STRONG AND GUSTY NORTH TO NORTHWEST WINDS ARE
EXPECTED TO DEVELOP ACROSS THE ADVISORY AREA TODAY AND CONTINUE
THROUGH THE EVENING AS HURRICANE IKE MOVES NORTH ACROSS EAST
TEXAS. AT TIMES...WIND GUSTS MAY EXCEED 40 MPH AROUND MIDDAY AND
DURING THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 TO 35 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA
CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG
WINDS.

$$
1 follow-up statement
000 
WWUS74 KFWD 131643
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1143 AM CDT SAT SEP 13 2008

...THE WIND ADVISORY FOR THE FAR WESTERN AND SOUTHWESTERN COUNTIES
OF NORTH TEXAS IS CANCELLED...

TXZ100-115-129-141-142-156-131745-
/O.CAN.KFWD.WI.Y.0023.000000T0000Z-080914T0600Z/
YOUNG-STEPHENS-EASTLAND-COMANCHE-MILLS-LAMPASAS-
INCLUDING THE CITIES OF...GRAHAM...OLNEY...BRECKENRIDGE...CISCO...
EASTLAND...RANGER...GORMAN...COMANCHE...DE LEON...GOLDTHWAITE...
LAMPASAS
1143 AM CDT SAT SEP 13 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND
ADVISORY. 

BASED ON CURRENT DATA TRENDS AND THE FORECASTED TRACK OF HURRICANE
IKE...THE WIND ADVISORY IS CANCELLED. EXPECTED WIND CONDITIONS
TODAY WILL BE GUSTY BUT WILL NOT MEET WIND ADVISORY CRITERIA. WIND
SPEEDS FOR THE REMAINDER OF THE DAY WILL BE SUSTAINED AT 15 TO 25
MPH WITH GUSTS UP TO 30 MPH.

$$

82/JLD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Sep 13, 3:27 AM CDT, 17 minutes earlier.

Area forecast discussion, Sep 13, 3:27 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
327 AM CDT SAT SEP 13 2008

...IKE WILL MOVE THROUGH NORTH TEXAS RATHER QUICKLY...

.DISCUSSION...
HURRICANE IKE MOVED ONSHORE (NORTHEAST GALVESTON OF PORT BOLIVAR) AT
210 AM CDT AS A HIGH-END CAT TWO. 1ST RAIN BAND ENTERING OUR
SOUTHEASTERN COUNTIES AT 300 AM WITH WINDS BEGINNING TO INCREASE.
EXPECT IKE TO TURN NORTHERLY AROUND DAYBREAK AND MOVE ALONG OUR
EASTERN CWA BOUNDARY WITH A PERIOD OF HURRICANE FORCE WINDS
SOUTHEAST OF A HEARNE...FAIRFIELD...ATHENS LINE. WE HAVE NOT CHANGED
EARLIER WARNINGS (WIND/FLOOD)...BUT DID ADD A WIND ADVISORY FOR
TODAY ACROSS OUR WESTERN MOST COUNTIES.

IKE IS EXPECTED TO MOVE RAPIDLY NORTH AND SHOULD REACH THE SULPHUR
SPRINGS AREA BY 700 PM THIS EVENING AND THEN MOVE INTO SOUTH-CENTRAL
MISSOURI BY DAYBREAK SUNDAY. THIS FASTER SPEED WILL MEAN THE
TROPICAL STORM WINDS WILL END SOONER TONIGHT...HELP REDUCE THE
POTENTIAL OF FLASH FLOOD...AND END THE RAIN SOONER.  THUS...WE/VE
LOWER POPS FOR SUNDAY ACROSS THE BOARD AND DECREASED CLOUDS FASTER
AS WELL.

AS IKE HEADS OUT OF NORTH TEXAS...A COLD FRONT TO THE NORTHWEST IS
READY TO SLIDE SOUTHEASTWARD ACROSS THE CWA...BRINGING DRIER...
MILDER CONDITIONS TO THE REGION FOR MONDAY AND THE REST OF NEXT
WEEK.

75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  85  74  86  62  81 / 100  90  10  10   5
WACO, TX              84  73  89  63  83 / 100  60  10   5   5
PARIS, TX             81  72  80  59  79 / 100 100  50  10   5
DENTON, TX            84  72  84  58  79 /  90 100  10   5   5
MCKINNEY, TX          82  71  84  58  79 / 100 100  20  10   5
DALLAS, TX            85  74  86  62  81 / 100 100  10  10   5
TERRELL, TX           83  73  85  62  81 / 100 100  10  10   5
CORSICANA, TX         84  74  87  62  83 / 100  90  10  10   5
TEMPLE, TX            85  74  89  62  83 / 100  50  10   5  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TROPICAL STORM WIND WARNING FROM 6 AM THIS MORNING TO 1 AM CDT
SUNDAY FOR TXZ091>095-101>107-116>123-130>134.

FLASH FLOOD WATCH FROM 6 AM CDT THIS MORNING THROUGH SUNDAY
EVENING FOR TXZ092>095-103>107-118>123-133>135-145>148-158>162-
174-175.

HURRICANE WIND WARNING UNTIL 1 AM CDT SUNDAY FOR TXZ135-147-148-
162-175.

TROPICAL STORM WIND WARNING UNTIL 1 AM CDT SUNDAY FOR TXZ143>146-
157>161-174.

WIND ADVISORY FROM 6 AM THIS MORNING TO 1 AM CDT SUNDAY FOR
TXZ100-115-129-141-142-156.

&&

26/75
Hazardous weather outlook, Sep 12, 8:45 PM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
845 PM CDT FRI SEP 12 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
845 PM CDT FRI SEP 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THUNDERSTORM CHANCES WILL INCREASE FROM NORTH TO SOUTH TONIGHT AS
HURRICANE IKE MOVES INTO THE TEXAS COAST. CLOUD TO GROUND
LIGHTNING...HEAVY DOWNPOURS...AND GUSTY WINDS WILL BE THE THREATS.
AN ISOLATED TORNADO IS ALSO POSSIBLE IN THE SOUTHEASTERN PORTIONS
OF NORTH TEXAS.

THE IMPACTS FROM HURRICANE IKE WILL BE FELT BEGINNING LATE TONIGHT
IN THE SOUTH AND SOUTHEASTERN PORTIONS OF NORTH TEXAS. A
HURRICANE WIND WARNING IS IN EFFECT FOR THE FAR SOUTHEASTERN
COUNTIES OF NORTH TEXAS BEGINNING AFTER MIDNIGHT. A TROPICAL STORM
WIND WARNING IS IN EFFECT FOR MUCH OF THE SOUTHERN HALF OF NORTH
TEXAS BEGINNING AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A HURRICANE WIND WARNING IS IN EFFECT FOR THE FAR SOUTHEASTERN
COUNTIES OF NORTH TEXAS THROUGH SATURDAY EVENING.

A TROPICAL STORM WIND WARNING IS IN EFFECT THROUGH SATURDAY
EVENING FOR ALL BUT THE EXTREME WESTERN COUNTIES OF NORTH TEXAS.

A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND EAST OF
INTERSTATE 35 SATURDAY AND SUNDAY.

HURRICANE IKE IS EXPECTED TO MOVE THROUGH THE EASTERN PORTIONS OF
NORTH TEXAS ON SATURDAY. THE STORM IS EXPECTED TO WEAKEN TO TROPICAL
STORM STRENGTH AS IT MOVES INTO NORTH TEXAS BUT IT WILL BRING VERY
STRONG WINDS...VERY HEAVY RAINFALL...AND ISOLATED TORNADOES TO
NORTH TEXAS. SIGNIFICANT FLASH FLOODING WILL ALSO BE A THREAT AS
SEVERAL INCHES OF RAIN ARE EXPECTED TO FALL IN PARTS OF NORTH
TEXAS. THE AREA MOST AT RISK WILL BE THE EASTERN AND SOUTHEASTERN
HALVES OF NORTH TEXAS.

ISOLATED THUNDERSTORMS ARE EXPECTED SATURDAY AND SATURDAY NIGHT
AND THEN THUNDERSTORM CHANCES WILL END FROM WEST TO EAST ON
SUNDAY AS IKE MOVES INTO ARKANSAS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED OVERNIGHT. LIMITED
SPOTTER ACTIVATION MAY ALSO BE NEEDED SATURDAY.

79

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 9:45 AM CDTSpecial Weather StatementFWDAnderson, Freestone, Leon60 min
Sep 13, 10:53 AM CDTAreal Flood AdvisoryFWDAnderson, Freestone, Leon, Limestone6 hr
Sep 13, 11:10 AM CDTSpecial Weather StatementFWDAnderson, Freestone, Henderson, Leon, Navarro50 min
Sep 13, 1:25 PM CDTAreal Flood AdvisoryFWDAnderson, Ellis, Freestone, Henderson, Kaufman, Limestone and 2 more4 hr
Sep 13, 1:28 PM CDTWind AdvisoryFWDBell, Bosque, Collin, Cooke, Coryell, Dallas and 20 more8 hr
Sep 13, 2:57 PM CDTAreal Flood AdvisoryFWDCollin, Dallas, Delta, Fannin, Hopkins, Hunt and 5 more4 hr
Sep 13, 5:15 PM CDTAreal Flood AdvisoryFWDFannin, Grayson, Lamar3 hr
Sep 13, 5:24 PM CDTSpecial Weather StatementFWDRockwall36 min
Sep 13, 5:57 PM CDTSpecial Weather StatementFWDCollin33 min
Sep 13, 6:21 PM CDTSpecial Weather StatementFWDDelta, Hopkins, Lamar24 min

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.